Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 149, NWS Topeka, KS

July 15, 2015Cloud County, Republic County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Jul 15, 2015, 8:36 PM CDT for Cloud County, Republic County, Kansas. It was in force for 39 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2015, 8:36 PM CDT (01:36 UTC)
Expired
Jul 15, 2015, 9:15 PM CDT
In force
39 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
1.5 in
Wind
70.0 mph

Counties Cloud County, KS, Republic County, KS

The radar

The Grand Island radar (KUEX), 79 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 8:53 PM CDTTSTM WND DMGJamestown, KSNUMEROUS TREES DOWN IN JAMESTOWN.
Jul 15, 9:19 PM CDTTSTM WND GST 603 Ssw Belleville, KS
Jul 15, 9:24 PM CDTTSTM WND GST 60Belleville, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 15, 6:09 PM CDTTornado WatchSPC4 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 1.6 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2015-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2186 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2015-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 248 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2186 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1205 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
248 m²/s²
0-3 km storm-relative helicity
366 m²/s²
Significant tornado parameter
2.1
Supercell composite
19.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

791 
WUUS53 KTOP 160136
SVRTOP
KSC029-157-160215-
/O.NEW.KTOP.SV.W.0149.150716T0136Z-150716T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
836 PM CDT WED JUL 15 2015

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CLOUD COUNTY IN NORTH CENTRAL KANSAS...
  SOUTHWESTERN REPUBLIC COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL 915 PM CDT

* AT 835 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
  SCOTTSVILLE...MOVING NORTHEAST AT 45 MPH.

  HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL. 

  SOURCE...TRAINED WEATHER SPOTTERS. WINDS OVER 70 MPH WERE REPORTED 
NEAR BELOIT.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
           MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  BELLEVILLE...SCANDIA...JAMESTOWN...COURTLAND...NORWAY AND REPUBLIC.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR NORTH
CENTRAL KANSAS.

LAT...LON 3998 9793 3981 9746 3944 9793
TIME...MOT...LOC 0135Z 220DEG 38KT 3954 9799 

HAIL...1.50IN
WIND...70MPH
 
$$

GDP
1 follow-up statement
769 
WWUS53 KTOP 160158
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
858 PM CDT WED JUL 15 2015

KSC029-157-160215-
/O.CON.KTOP.SV.W.0149.000000T0000Z-150716T0215Z/
CLOUD-REPUBLIC-
858 PM CDT WED JUL 15 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHWESTERN CLOUD AND SOUTHWESTERN REPUBLIC COUNTIES...

AT 857 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NORWAY...
MOVING NORTHEAST AT 40 MPH.

HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL. 

SOURCE...LAW ENFORCEMENT. TREES WERE REPORTED DOWN IN JAMESTOWN AT 
853 PM.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
BELLEVILLE...SCANDIA...JAMESTOWN...COURTLAND...NORWAY AND REPUBLIC. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THIS STORM HAS PRODUCED WIDESPREAD 
WIND DAMAGE ACROSS MITCHELL AND NORTHWEST CLOUD COUNTIES. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR NORTH
CENTRAL KANSAS.

LAT...LON 3998 9793 3981 9746 3956 9778 3960 9793
TIME...MOT...LOC 0157Z 216DEG 35KT 3969 9783 

HAIL...1.50IN
WIND...70MPH
 
$$

GDP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 6:52 PM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jul 15, 6:52 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
652 PM CDT WED JUL 15 2015

...UPDATE TO AVIATION FORECAST DISCUSSION...

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 254 PM CDT WED JUL 15 2015

COMPLICATED FORECAST CONTINUES WITH MULTIPLE FEATURES ALOFT AND AT
THE SURFACE IN A POTENTIALLY VERY VOLATILE ATMOSPHERE. PRECIPITATION
HAS SLOWLY WANED ON THE BACK EDGE OF THE MORNING MESOSCALE
CONVECTIVE SYSTEM IN MID LEVEL WARM AIR ADVECTION WITH SOME SIGNAL
OF THE OLD OUTFLOW NEAR CNU. WINDS ON BOTH SIDES OF THE OUTFLOW
VEERING WITH A LACK OF STRONG CONVERGENCE RESULTING. UPPER WAVE WITH
THE OVERNIGHT SYSTEM WAS INTO WESTERN IOWA BUT THERE ARE INDICATIONS
OF A LEAST ONE WEAK WAVE IN THE TROPICAL PLUME OVER EASTERN
COLORADO, AND CONVECTION IS BECOMING MORE ROBUST THERE. THE OUTFLOW
AND RESIDUAL PRECIP IS HELPING KEEP FEELS-LIKE TEMPS MORE BEARABLE
TODAY WITH VALUES ABOVE 100 THE EXCEPTION.

MAIN SHORT-TERM CONCERN REMAINS TO BE SEVERE WEATHER POTENTIAL.
EASTERLY LOW LEVEL WIND COMPONENT UNDER SEASONALLY STRONG MID/UPPER
WESTERLIES LEADING TO DEEP-LAYER SHEAR EASILY SUPPORTING OF
SUPERCELLS...WITH MLCAPE GENERALLY IN THE 2000-4000 J/KG RANGE. WITH
THE AREA BETWEEN BETTER FORCING MECHANISMS ALOFT, SURFACE
CONVERGENCE WOULD SEEM TO BE THE PRIMARY NEED FOR STORMS AND IS NOT
VERY STRONG AT THIS POINT. WILL CONTINUE WITH SMALL POPS MOST
LOCATIONS INTO THE EVENING IN CASE AN AREA OF CONSTANT FOCUS
MATERIALIZES. BEYOND THE SHORTER TERM, WILL BE WATCHING ORGANIZATION
OF STORMS TO THE WEST WITH VARIOUS IDEAS OF HOW THIS WILL TRANSPIRE
TONIGHT. LOW LEVEL JET OF 30-40KT SHOULD SUPPORT CONVECTION INTO
EASTERN KANSAS, WITH ELEVATED CAPE DECREASING FROM SOUTH TO NORTH
THROUGH THE NIGHT KEEPING BETTER CHANCES IN THE NORTH. PRECIPITABLE
WATER VALUES AROUND 1.8 INCHES ARE WELL ABOVE NORMAL THOUGH A
GENERALLY PROGRESSIVE MCS SEEMS MORE LIKELY KEEPING A HIGH HEAVY RAIN
CONCERN IN CHECK.

FOR THURSDAY, MCS ACTIVITY SHOULD BE ENDING QUICKER THAN TODAY WITH
A WEAKER UPPER SUPPORT ANTICIPATED. A WEAK SURFACE TROUGH IS
SUGGESTED TO BE DRAPED ACROSS THE AREA IN THE AFTERNOON THOUGH MID
LEVEL WARM AIR ADVECTION SHOULD PUT MORE OF A CAP IN PLACE. WILL
ONLY GO WITH SMALL CHANCES NEAREST THE TROUGH AT THIS POINT. HAVE
REMAINED SOMEWHAT CONSERVATIVE WITH HIGH TEMPS GIVEN STILL SOME
UNCERTAINTY ON CLOUD/PRECIP TRENDS AND MIXING DEPTHS. DEWPOINTS
AGAIN INTO THE MID 70S WILL BRING POTENTIAL FOR HEAT INDEX VALUES
AROUND 105 AND AN ADVISORY FOR MUCH OF THE AREA MAY BE NEEDED IF
CONFIDENCE INCREASES.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 254 PM CDT WED JUL 15 2015

FOR THE PERIOD THURSDAY NIGHT THROUGH SATURDAY...KANSAS REMAINS ON
THE NORTH EDGE OF THE SUBTROPICAL HIGH THROUGH THIS PERIOD WITH
SOUTHWEST FLOW ALOFT. WATER VAPOR IMAGERY TODAY SHOWED A MOISTURE
PLUME STREAMING NORTH ON THE WEST SIDE OF THE HIGH INTO THE
CENTRAL PLAINS. THE MOISTURE PLUME WILL REMAIN OVER EASTERN KANSAS
DURING THE FRIDAY AND SATURDAY TIME PERIOD. AT THE SURFACE, THERE
SHOULD BE A WEAK TROUGH IN THE VICINITY WITH GENERALLY SOUTHERLY
FLOW. MOISTURE SHOULD BE PLENTIFUL AND THE ATMOSPHERE SHOULD
REMAIN UNSTABLE. HOWEVER, THE LACK OF ANY SIGNIFICANT FORCING AND
WARM MID LEVEL TEMPERATURES MAKE TIMING PRECIPITATION CHANCES
DIFFICULT IN BOTH TIME AND SPACE. ALL THE MODELS GENERATE SPOTTY
PRECIPITION IN THE MOISTURE PLUME AND WILL CARRY SMALL POPS MOST
PERIODS.

TEMPERATURES COUPLED WITH THE HIGH DEW POINTS SHOULD RESULT IN
HIGH APPARENT TEMPERATURES THROUGH THIS PERIOD. THE THERMAL RIDGE
LOOKS MOST PRONOUNCED ON SATURDAY WITH 850 TEMPERATURES PUSHING
THE UPPER 20S C WHICH SUPPORTS HIGHS NEAR 100 IN THE WESTERN
COUNTIES. WITH ALL OF THE RECENT RAINFALL, IT WILL BE HARD TO
LOWER DEW POINTS DUE TO MIXING WHICH HAS BEEN THE CASE RECENTLY.
GIVEN THIS, EXPECT APPARENT TEMPERATURES TO REACH AROUND 105 F
EACH AFTERNOON FRIDAY AND SATURDAY WITH SATURDAY A LITTLE HIGHER.
WILL HIGHLIGHT THE PROLONGED HEAT IN OUR SOCIAL MEDIA VIA THE WEATHER
STORY AND THE HWO FOR NOW. HEADLINES MAY BE NEEDED AT SOME POINT
AS TIME PERIOD APPROACHES.

IN THE EXTENDED...SUNDAY LATE AFTERNOON INTO THE OVERNIGHT HOURS
WILL BE THE MOST ACTIVE PERIOD LOOKING AHEAD. THERE REMAINS GOOD
CONSISTENCY WITH A COOL BOUNDARY BEING FORCED INTO THE CENTRAL
PLAINS AND MAKING ITS WAY JUST THROUGH THE OUTLOOK AREA INTO
PORTIONS OF SOUTHERN KS BEFORE STALLING OUT GENERALLY AND LIKELY
LINGERING THEREAFTER. THE BEST FORCING FOR SEVERE LOOKS TO BE OVER
THE EASTERN HALF OF THE OUTLOOK AREA WITH SHEAR PARAMETERS,
MUCAPES AND LOW LEVEL HELICITY VALUES SUPPORTIVE OF STRONG TO
SEVERE STORMS SHOULD EVERYTHING PLAY OUT AS CURRENTLY PROGGED. THE
GFS IS DEVELOPING SURFACE FEATURES DEEPER THAN THE ECMWF BUT
PLACEMENT AND TIMING IS AGAIN GENERALLY SIMILAR. THE NEXT
SHORTWAVE THAT COULD DEVELOP A STORM SYSTEM SHOULD HOLD OFF UNTIL
WEDNESDAY NIGHT TIME FRAME.

RELATIVELY COOLER TEMPS ARE INTRODUCED FOR MONDAY BEHIND THE FRONTAL
SYSTEM AND RAIN COOLED AIR.  BUT THEY DON'T LAST TOO LONG AS TEMPS
AGAIN RISE INTO THE 90S BY TUESDAY AND WEDNESDAY.  LOWS WILL MOSTLY
RANGE IN THE 70S.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 644 PM CDT WED JUL 15 2015

SEVERAL BOUNDARIES REMAIN IN PLAY OVER THE NEXT 6 HOURS IN A LINE
THROUGH AND JUST NORTH OF THE TERMINALS. IT DOES APPEAR THAT
MAINLY VCTS CAN BE EXPECTED DUE TO THE NATURE OF THESE BOUNDARIES
AS IT WILL BE HARD TO PINPOINT ANY ONE PARTICULAR AREA OF STORMS.
OUTSIDE OF THIS EXPECT WINDS TO VEER BACK TO THE SOUTH ONCE AGAIN
INTO THE DAY TOMORROW. THERE MAY BE POTENTIAL FOR SOME STORMS
AFFECTING THE TERMINALS TOMORROW AFTERNOON BUT HAVE LEFT THAT FOR
A LATER FORECAST AS THE CHANCES LOOK TOO SMALL TO MENTION IN THE
TAFS.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...65
LONG TERM...DRAKE/JOHNSON
AVIATION...DRAKE
Hazardous weather outlook, Jul 15, 12:31 PM CDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
1231 PM CDT WED JUL 15 2015

KSZ008>012-020>024-026-034>040-054>056-058-059-161745-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
1231 PM CDT WED JUL 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS REMAIN POSSIBLE FOR THE ENTIRE AREA MAINLY IN THE
AFTERNOON AND EVENING HOURS. THERE WILL BE SOME CHANCE FOR SEVERE
THUNDERSTORMS DURING THIS PERIOD...WITH GREATER POTENTIAL ALONG
AND NORTH OF INTERSTATE 70 IN THE LATE AFTERNOON AND EVENING.
LARGE HAIL...DAMAGING WINDS AND PERHAPS A FEW TORNADOES COULD
OCCUR.

A CLUSTER OF STRONG OR SEVERE THUNDERSTORMS MAY FORM OVER WESTERN
PORTIONS OF NEBRASKA AND KANSAS AND TRACK EASTWARD...IMPACTING
NORTH CENTRAL AND NORTHEAST KANSAS. DAMAGING WIND GUSTS WILL BE
THE MAIN HAZARD WITH THESE STORMS.

HEAT INDICES THIS AFTERNOON RANGE FROM 100 TO 104 DEGREES ALONG
AND SOUTH OF INTERSTATE 70.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE ARE OCCASIONAL SLIGHT CHANCES FOR THUNDERSTORMS THURSDAY
THROUGH SATURDAY. THERE IS SOME POTENTIAL FOR A FEW SEVERE STORMS
THROUGH THE PERIOD. A STRONGER SYSTEM AND A COOL FRONT ON SUNDAY
AND SUNDAY EVENING MAY DEVELOP WIDESPREAD STORMS DURING THE
AFTERNOON AND EVENING FOR THE OUTLOOK AREA. SOME OF THESE STORMS
COULD BE SEVERE.

AFTERNOON HEAT INDEX VALUES IN THE 100 TO 107 RANGE ARE LIKELY
FROM THURSDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS
EVENING.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/TOP/SITREP

In the hours before

Local storm report, Jul 15, 6:33 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
633 PM CDT WED JUL 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     HAIL             4 SSW WAMEGO            39.15N 96.33W
07/15/2015  E1.50 INCH       WABAUNSEE          KS   LAW ENFORCEMENT

&&

BAERG
Local storm report, Jul 15, 6:38 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
638 PM CDT WED JUL 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     TSTM WND GST     5 NNW MCFARLAND         39.12N 96.28W
07/15/2015  E60 MPH          WABAUNSEE          KS   TRAINED SPOTTER

&&

BAERG
Local storm report, Jul 15, 6:39 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
639 PM CDT WED JUL 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     HEAVY RAIN       5 NNW MCFARLAND         39.12N 96.28W
07/15/2015  E3.00 INCH       WABAUNSEE          KS   TRAINED SPOTTER

            FELL IN 15 MINUTES

&&

BAERG
Local storm report, Jul 15, 7:39 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
739 PM CDT WED JUL 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0739 PM     HAIL             4 N DOVER               39.03N 95.95W
07/15/2015  E1.00 INCH       SHAWNEE            KS   TRAINED SPOTTER

&&

BAERG
Local storm report, Jul 15, 7:47 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
747 PM CDT WED JUL 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     HEAVY RAIN       8 SW WAMEGO             39.11N 96.39W
07/15/2015  E2.90 INCH       WABAUNSEE          KS   TRAINED SPOTTER

&&

BAERG
Special weather statement, Jul 15, 8:01 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
801 PM CDT WED JUL 15 2015

KSZ023-160130-
POTTAWATOMIE-
801 PM CDT WED JUL 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN POTTAWATOMIE COUNTY
UNTIL 830 PM CDT...

AT 800 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ST. GEORGE...MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ST. GEORGE AND LOUISVILLE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR NORTHEASTERN
KANSAS.

LAT...LON 3926 9614 3920 9630 3916 9638 3918 9641
      3919 9644 3919 9646 3917 9647 3918 9648
      3917 9651 3920 9653 3920 9652 3921 9652
      3921 9654 3924 9656 3924 9657 3940 9634
TIME...MOT...LOC 0100Z 235DEG 26KT 3920 9645

GDP

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 7:25 PM CDTSevere Thunderstorm WarningTOPShawnee, Wabaunsee50 min
Jul 15, 8:01 PM CDTSpecial Weather StatementTOPPottawatomie29 min
Jul 15, 8:12 PM CDTSevere Thunderstorm WarningTOPShawnee14 min
Jul 15, 9:14 PM CDTSevere Thunderstorm WarningTOPRepublic, Washington46 min
Jul 16, 12:22 AM CDTSpecial Weather StatementTOPCloud, Republic23 min
Jul 16, 12:40 AM CDTSpecial Weather StatementTOPWashington35 min
Jul 16, 4:17 AM CDTSpecial Weather StatementTOPMarshall28 min
Jul 16, 4:43 AM CDTSpecial Weather StatementTOPMarshall32 min
Jul 16, 5:09 AM CDTSpecial Weather StatementTOPBrown, Nemaha36 min
Jul 16, 3:35 PM CDTHeat AdvisoryTOPAnderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more53 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.